Alert archive / South Dakota / Wind Advisories in 2019
Wind Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 7, 2019, 2:53 PM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 7, 2019, 9:00 PM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 2:53 PM CST (20:53 UTC)
- In effect from
- Jan 7, 2019, 9:00 PM CST
- Expired
- Jan 8, 2019, 6:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148 WWUS73 KABR 072053 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 253 PM CST Mon Jan 7 2019 SDZ015-016-033>037-045-048-051-080500- /O.NEW.KABR.WI.Y.0001.190108T0300Z-190109T0000Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 253 PM CST Mon Jan 7 2019 /153 PM MST Mon Jan 7 2019/ ...WIND ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ TUESDAY... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 9 PM CST /8 PM MST/ this evening to 6 PM CST /5 PM MST/ Tuesday. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Gusty winds will begin by 9 PM CST. There will be a lull during the late overnight hours before becoming gusty again by late Tuesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ039-046-SDZ003>011-017>023-080500- /O.NEW.KABR.WI.Y.0001.190108T0900Z-190109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 253 PM CST Mon Jan 7 2019 /153 PM MST Mon Jan 7 2019/ ...WIND ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect from 3 AM CST /2 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will become gusty early Tuesday morning and peak during the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Telken
4 follow-up statements
775 WWUS73 KABR 080344 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Aberdeen SD 944 PM CST Mon Jan 7 2019 SDZ015-016-033>037-045-048-051-081145- /O.CON.KABR.WI.Y.0001.000000T0000Z-190109T0000Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 944 PM CST Mon Jan 7 2019 /844 PM MST Mon Jan 7 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * TIMING...Becoming gusty by late Tuesday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ039-046-SDZ003>011-017>023-081145- /O.CON.KABR.WI.Y.0001.190108T0900Z-190109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 944 PM CST Mon Jan 7 2019 /844 PM MST Mon Jan 7 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...Winds will become gusty early Tuesday morning and peak during the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
666 WWUS73 KABR 080940 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 340 AM CST Tue Jan 8 2019 SDZ015-016-033>037-045-048-051-082000- /O.CON.KABR.WI.Y.0001.000000T0000Z-190109T0000Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 340 AM CST Tue Jan 8 2019 /240 AM MST Tue Jan 8 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * TIMING...Becoming gusty by late morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ039-046-SDZ003>011-017>023-082000- /O.CON.KABR.WI.Y.0001.000000T0000Z-190109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 340 AM CST Tue Jan 8 2019 /240 AM MST Tue Jan 8 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. The highest winds are expected over and east of the Leola Hills, as well as areas over and east of the Sisseton Hills. * TIMING...Winds will become gusty early this morning and peak during the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KF
754 WWUS73 KABR 081757 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1157 AM CST Tue Jan 8 2019 SDZ015-016-033>037-045-048-051-090000- /O.CON.KABR.WI.Y.0001.000000T0000Z-190109T0000Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 1157 AM CST Tue Jan 8 2019 /1057 AM MST Tue Jan 8 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WINDS...Northwest 20 to 35 mph with gusts up to 45 mph to continue. * TIMING...Strong northwest winds to persist through late afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MNZ039-046-SDZ003>011-017>023-090000- /O.CON.KABR.WI.Y.0001.000000T0000Z-190109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 1157 AM CST Tue Jan 8 2019 /1057 AM MST Tue Jan 8 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WINDS...Northwest 25 to 40 mph with gusts up to 50 mph to continue. * TIMING...Strong northwest winds to persist through late this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dorn
323 WWUS73 KABR 082336 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 536 PM CST Tue Jan 8 2019 SDZ015-016-033>037-045-048-051-090045- /O.EXP.KABR.WI.Y.0001.000000T0000Z-190109T0000Z/ Dewey-Potter-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of Isabel, Gettysburg, Mission Ridge, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 536 PM CST Tue Jan 8 2019 /436 PM MST Tue Jan 8 2019/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... $$ MNZ039-046-SDZ003>011-017>023-090045- /O.EXP.KABR.WI.Y.0001.000000T0000Z-190109T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 536 PM CST Tue Jan 8 2019 /436 PM MST Tue Jan 8 2019/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... $$ Connelly
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:44 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 7, 11:44 AM CST, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1144 AM CST Mon Jan 7 2019 .UPDATE... Issued at 1020 AM CST Mon Jan 7 2019 The Winter Weather Advisory that had been in place for northeast South Dakota and west central Minnesota until 9 AM was allowed to expire due to improved conditions. Based on updated model solutions, increased PoPs for tonight and adjusted the timing slightly to reflect current trends. Otherwise the forecast remains on track. UPDATE Issued at 525 AM CST Mon Jan 7 2019 See updated aviation discussion below. && .SHORT TERM...(Today through Tuesday Afternoon) Issued at 355 AM CST Mon Jan 7 2019 Still dealing with fog across the CWA early this morning, although vsby has been coming up over the past few hours, and web cams seem to be improving. The main issue has been the drizzle/freezing drizzle which has been occurring during the overnight hours, although that seems to be waning as well. Temps have been stuck at, or just above freezing in the advisory area, although suspect road temps are low enough to generate a light glaze of ice. Impacts may be fairly minimal, although expect there will be some issues with slick roadways this morning. Will leave the Winter Weather advisory in place, but may cancel a bit early once impacts are known over the next few hours. Focus will then shift on the clearing line which is slowly advancing eastward across central SD. Drier air will be advecting into the area this morning, as westerly winds spread across the region at the surface, as well as in the cloud layer. This should continue to scour out the clouds at a decent clip, and all models are suggesting this. Given all this, there should be decent sunshine today, although the east may have to wait until later in the morning. Mild air will stream across the region and we'll see another above normal temperature day with highs in the 30s and 40s. For tonight, models are showing a weak and fast moving shortwave and surface low reflection moving across the region. Seems now there is some lift and moisture associated with this feature, and models are generating decent amounts of QPF. Could be looking at an inch or so of snow with this system, although pinpointing this is fairly difficult. There seems to be consensus in the Glacial Lakes/Hwy 212 region being the target for snow accums around an inch or so. Will have to keep an eye on this though and see what the 12Z runs show, as some models indicate potential for around a quarter inch of QPF across the southeast CWA, coinciding with areas of stronger lift. .LONG TERM...(Tuesday Evening through Sunday) Issued at 355 AM CST Mon Jan 7 2019 Surface high pressure settles in over the central part of the country Tuesday night through the day Wednesday, ushering colder air into the region. The high slides east Wednesday night. Thursday may see breezy winds as a decent pressure gradient sets up between the exiting high and low pressure to the west. The low and associated frontal boundary will track across the region Thursday night into early Friday, and looks to move through dry. High pressure drops in from the north Friday night and Saturday, before getting pushed east Saturday night as a low pressure trough digs down the lee of the Rockies. Therefore, looking at a mainly dry extended forecast. Wednesday will be the coolest day of the period under the influence of the surface high, with daytime highs ranging from the single digits northeast to the lower 30s southwest. Will then see a gradual warming trend with highs in the 20s and 30s Thursday, Friday and Saturday, and in the 30s and 40s Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1135 AM CST Mon Jan 7 2019 VFR conditions are expected throughout the daytime hours before a quick moving system passes through the region tonight. Rain and snow will accompany this system and reduce visibilities tonight. MVFR visibilities and ceilings are likely while it is precipitating. Brief, but potentially intense snowfall rates over KATY could briefly create IFR visibilities during the overnight hours. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Telken SHORT TERM...TMT LONG TERM...Parkin AVIATION...Telken
Hazardous weather outlook, Jan 7, 10:19 AM CST, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 1019 AM CST Mon Jan 7 2019 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081630- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 1019 AM CST Mon Jan 7 2019 /919 AM MST Mon Jan 7 2019/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TELKEN
Nearby
Wind Advisories in South Dakota, 2019Wind Advisories in Minnesota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.